Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 26, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 25, 2004, 6:35 AM CDT for Lafayette Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 6:35 AM CDT (11:35 UTC)
- Expired
- Jun 25, 2004, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Lafayette Parish, LA
The radar
The Lake Charles radar (KLCH), 111 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 251137
FFWLCH
LAC055-251430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
635 AM CDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA.
* UNTIL 930 AM CDT
* AT 632 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM...MOVING NORTHEAST TOWARD
LAFAYETTE. FROM 1 TO 2 INCHES OF RAIN CAN BE EXPECTED FROM
THIS STORM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YOUNGSVILLE...SCOTT...CARENCRO AND BROUSSARD.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.
CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.
LAT...LON 3018 9224 3015 9210 3006 9199 3016 9192
3019 9198 3028 9199 3036 9204
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:24 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 25, 3:24 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 324 AM CDT FRI JUN 25 2004 .DISCUSSION...THE FCST AREA SAW WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY THURSDAY AS YET ANOTHER SHORTWAVE MOVED ACROSS THE REGION. QUICK GLANCE AT PRECIPITATION TOTALS SHOWING WIDESPREAD 2 TO 3 INCH RAIN TOTALS WITH SEVERAL POCKETS OF 5 INCHES PLUS. SURFACE ANALYSIS SHOWING HIGH PRESSURE EXTENDING WEST ACROSS THE GULF WATERS MAINTAINING A SOUTHERLY FLOW OF RICH LOW LEVEL MOISTURE. STATIONARY BOUNDARY OF THE LAST SEVERAL DAYS THAT EXTENDED FROM MID MISSISSIPPI VALLEY INTO EAST CENTRAL TEXAS HAS ESSENTIALLY WASHED OUT. NEXT FRONT IN LINE EXTENDS FROM OHIO VALLEY WEST AND SOUTHWEST INTO THE TEXAS PANHANDLE. IN THE MID LEVELS...REGION REMAINS IN VERY ACTIVE SOUTHWESTERLY FLOW BETWEEN SUBTROPICAL HIGH OVER GULF AND EAST TEXAS TROF. FAIRLY STRAIGHT-FORWARD FORECAST AS THE ABOVE SYNOPTIC PATTERN CHANGES LITTLE OVER THE NEXT SEVERAL DAYS. WILL REMAIN IN VERY TROPICAL AIRMASS WITH PWS REMAIN AT OR ABOVE 2 INCHES...WITH AN OCCASIONAL IMPULSE COMING THROUGH TO TRIGGER POTENTIALLY HEAVY RAINS. AFOREMENTIONED FRONT SHOULD STALL NORTH OF REGION MORE IN LINE WITH ETA SOLUTION. && .SHORT-TERM...CURRENTLY SEEING NEXT SHORTWAVE APPROACHING EAST TEXAS WHICH WILL COMBINE WITH INCREASING COASTAL CONVERGENCE TO DEVELOP ANOTHER ROUND OF CONVECTION. OTHER IMPULSES OMINOUSLY LINING UP BEHIND. WILL ONCE AGAIN CARRY CATEGORICAL POPS FOR THE REGION TODAY AND WILL MAINTAIN FFA. FFG EXCEPTIONALLY LOW FROM LAST FEW DAYS RAINS. SIGNIFICANT FLOODING POTENTIAL AHEAD. LOOK FOR SIMILAR RAIN CHANCES FOR SATURDAY AND A CONTINUATION OF THE FLOOD WATCH. && .LONG-TERM...LITTLE CHANGE EXPECTED. WILL CONTINUE TO CARRY POPS WELL ABOVE SEASONABLE NORMS. .PRELIMINARY POINT TEMPS/POPS... LCH 84 71 85 73 / 80 50 70 40 BPT 84 71 86 72 / 80 50 70 40 AEX 83 69 86 69 / 80 50 70 40 LFT 83 72 84 73 / 80 50 70 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...FFA CONTINUES FOR LAZ027>033-041>045-051>055. TX...FFA CONTINUES FOR TXZ180>182-201-215-216. && MARCOTTE
Hazardous weather outlook, Jun 25, 3:56 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 356 AM CDT FRI JUN 25 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 260954- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 356 AM CDT FRI JUN 25 2004 .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH IS IN EFFECT TODAY FOR THE ENTIRE FORECAST AREA. THE REGION REMAINS UNDER A VERY MOIST AND UNSTABLE AIRMASS. SEVERAL UPPER AIR DISTURBANCES MOVING OVERHEAD WILL MAINTAIN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY THROUGHOUT THE DAY. RAIN AMOUNTS OF ONE TO TWO INCHES WILL BE COMMON...WITH ISOLATED 5 INCHES POSSIBLE. A FLOOD WATCH IS NOT IN EFFECT FOR TONIGHT...BUT MAY BE REQUIRED SHOULD CONDITIONS WARRANT. .DAYS TWO THROUGH SEVEN...A VERY UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE. HEAVY RAINS WILL REMAIN A THREAT WITH THE POSSIBILITY FOR FLOODING. FLOOD WATCHES MAY BE REQUIRED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL BE POSSIBLE TODAY. MARCOTTE
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:30 AM CDT | Special Marine Warning | LCH | 60 min | |
| Jun 25, 5:31 AM CDT | Special Marine Warning | LCH | 59 min | |
| Jun 25, 5:31 AM CDT | Special Marine Warning | LCH | 59 min | |
| Jun 25, 6:24 AM CDT | Special Marine Warning | LCH | 66 min | |
| Jun 25, 6:24 AM CDT | Special Marine Warning | LCH | 66 min | |
| Jun 25, 7:30 AM CDT | Special Marine Warning | LCH | 60 min | |
| Jun 25, 7:30 AM CDT | Special Marine Warning | LCH | 60 min | |
| Jun 25, 10:50 AM CDT | Special Marine Warning | LCH | 55 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.